Jump to content
Important Survey - Please Participate ×

13 year user to 8 months free to 2 month user - need help... please...


[Ra...]

Recommended Posts

I was 8 months free, got scared that I was never going to get better and popped Valium, hoping to return to normal. This was in late July/early August. I added 15 mg of Valium.

 

So, I've been on 15 mg for 2 months and feel the drug working less and less, getting more depressed, having more pain, having more anxiety and realizing I have to taper.

 

Although I don't know how to do it. I referred to Ashton again and tried 2 days of cutting 1 mg out. My body freaked like I had dropped more like 5 mg!

 

I don't know what to do. I'm so depressed. I'm in so much pain. I feel like I'm in withdrawal again, except I'm on the drug. 1 mg cut just about kills me.

 

I'm really scared. Everyone told me to balance out then taper again, but I never have balanced out. Shouldn't I have balanced out after 2 months? I had relief for about a month, but this past month has been a slow decline.

 

I'm just so scared. Here I have 15 mg that I need to get off of and I don't even feel like I'm on any benzo to begin with.

 

I feel like such an idiot and I beat myself up every day for taking the damn drug again. Maybe if I held out a couple more months, I would have been in a lot better position than I am now.  I seriously need help guys. How can I do this if I can't even cut out a mg and last 2 days!?!?!

Link to comment
Share on other sites

Sometimes second withdrawals are much more difficult than the previous one.  Just one of the reasons reinstatements are ill advised. Another is that tolerance is often reached quickly. That may have happened to you if you no longer are getting the same effect as you once did, and you are finding it difficult to stabilize.  Valium has a very long half life so it can sometimes take a week or so to feel the full effects of a cut.
Link to comment
Share on other sites

Sometimes second withdrawals are much more difficult than the previous one.  Just one of the reasons reinstatements are ill advised. Another is that tolerance is often reached quickly. That may have happened to you if you no longer are getting the same effect as you once did, and you are finding it difficult to stabilize.  Valium has a very long half life so it can sometimes take a week or so to feel the full effects of a cut.

 

And I felt the effects in 48 hours.

 

I wish I would have known more about reinstatement. I figured I'd just go back to the dose I was on, stabalize and feel normal again. I never reached tolerance before, even after 13 years.

 

So... I just cut like the Ashton Manual says and accept the awful side effects that will come along with it? Because nobody has given me tapering advice. I made a thread when I reinstated about it and people were telling me to stabalize then cut. I never stabalized and now I'm getting worse. So, I have no idea what to do.

Link to comment
Share on other sites

So sorry you are in this situation. I also reinstated many times as I fumbled my way towards understanding what was happening to me. Eventually I knew for sure that benzos were the problem not the solution, but by then I had a tough taper ahead of me (it got harder every time). You can see my final taper in my sig. It is still possible to be free and on the road to recovery!
Link to comment
Share on other sites

I forgot to ask- is the prozac new? I was started on lexapro during withdrawal and it was horrible. I had to taper off after a few months of use but I felt much better when that was done.
Link to comment
Share on other sites

I forgot to ask- is the prozac new? I was started on lexapro during withdrawal and it was horrible. I had to taper off after a few months of use but I felt much better when that was done.

 

I was on Prozac with Valium before, tapered the Valium then just dropped the Prozac. When I reinstated I was having stomach issues. I thought it was from Valium, but the stomach issues didn't go away until I added back the Prozac.

 

I do think Prozac is stimulating and is making my anxiety worse, but at the same time it's stabilizing my mood.

 

 

I went to the psychiatrist today to get some help. Tolerance definitely was reached with Valium. My psychiatrist wants me to try going up 5 mg on the Prozac and add Gabapentin eventually up to 900 mg. She thinks I won't build a tolerance to Gabapentin, then I can taper off Valium. Her thoughts with adding more Prozac is more mood stabilizing, because I'm having crying spells and whatnot.

 

This all makes me nervous. I don't want to be adding more drugs to get off of drugs, but I don't know what else to do. I'm in no place to even start a taper right now. I don't feel like I'm on any Valium even though I'm on 15 mg.

 

On a side note, I tried some L-Glutamine since I know it works on Gaba and felt a lot better now for 6 hours.  It may be possible that L-Glutamine is doing what the psychiatrist believes Gabapentin will do? I don't really know. All I know is the L-Glutamine helped, a ton. So much that I missed my 2nd dose of Valium now for 2 1/2 hours and just realized it. I don't know if it's possible to build a tolerance to l-glutamine... :/

 

Does anyone have any thoughts about this? I'm completely lost as to what to do. Maybe the gabapentin route is the way to go at this point. I know it's helped some people and others swear it's just as horrible as benzos.

 

Ugh... just so lost... if I could make 1 change in my life at any point it would have been to never reinstate Valium. It's the biggest mistake I've ever made in my life. I feel so stuck. :(

Link to comment
Share on other sites

Thank you for posting...could you put the years next to the dates you were on/off meds in your profile?  It will make it easier to understand your journey and status.

 

Link to comment
Share on other sites

Thank you for posting...could you put the years next to the dates you were on/off meds in your profile?  It will make it easier to understand your journey and status.

 

The taper is all during 2015, the rest have the years & dates next to them. I ran out of room in my sig.

Link to comment
Share on other sites

Gabapentin certainly can't replace a benzodiazepine, but it can help some with withdrawal symptoms. It can also be very difficult to come off of and must be tapered slowly.  I was put on it after by detox. It did help some with feelings or fear and panic.  However, when I decided I wanted to taper off it I found it very difficult, as well as causing benzo like withdrawal symptoms...mainly increased anxiety and severe insomnia. My dose three yeas ago was 2400 mg. i am down to 1800. It has been quite a while since I have made a cut, but it probably time again to reduce another 10 percent.  If i could go back and do it all over again, I personally would not get on it. The some it helped was not worth the difficulty in getting off.  Just my two cents.
Link to comment
Share on other sites

I'm so screwed. I have to taper off 15 mg of Valium somehow when it's not even helping, which means all my symptoms are just going to get worse.

 

I can't do this. I don't have it in me.

 

:'( :'( :'(

Link to comment
Share on other sites

Hi how's it going??yes you do have it in you...am feeling just like you are!!but one day at a time,just keep repeating this is not me it's the Valium over an over....keep busy anything to distract your self
Link to comment
Share on other sites

I'm on day #4 of taking 14 mg of Valium. I'm so anxious, in pain and tired... and I still have 14 mg left to cut.

 

I'm starting to talk to myself in my head again. Just repeating conversations with myself or with someone who I'm thinking about.

 

This is so much harder than the first time. Tolerance on top of withdrawal is really tough. I was also fully motivated when I started cutting the first time... this time I'm not motivated at all.

Link to comment
Share on other sites

×
×
  • Create New...